Thursday, June 30, 2022
HomeNewsDoes Excedrin Migraine Work For Cramps

Does Excedrin Migraine Work For Cramps

What Do I Need To Tell My Doctor Before I Take Excedrin

Excedrin Migraine Caplets for Migraine Pain Relief 200 count

Taking Excedrin might cause medical complexities among some patients. To avoid any unwanted circumstances, you should consult your doctor first. Here is what you need to tell your doctor:

  • Whether you have an allergic reaction to the Excedrin Back & Body, any other food items, or drugs.
  • Disclose any other health problems that you are suffering from and all the medications you are taking.
  • In the case of a child, tell the doctor his medical history of common cold flu, infections, and chickenpox.

What Questions Should I Ask My Healthcare Provider About Menstrual Migraines

  • Am I experiencing a menstrual migraine or another type of migraine?
  • Should I change any of the medications Im taking?
  • What treatment do you recommend?
  • What medications should I take?

A note from Cleveland Clinic

A migraine is more than a bad headache. Not only can menstrual migraines get severe, but women have reported that they can be even worse than a migraine that occurs when theyre not on their period. Talk to your healthcare provider about your symptoms. There are preventative measures and treatment options. A menstrual migraine might not be something you just have to live with every month.

Last reviewed by a Cleveland Clinic medical professional on 03/03/2021.

References

Types Of Menstrual Cramps

There are two types of menstrual cramps:

  • Primary dysmenorrhea occurs most often in young women who have just begun their menstrual cycles. It often becomes less severe when a woman reaches her mid-20s or after giving birth. These cramps are strong contractions of the uterus triggered by substances in the body called prostaglandins.
  • Secondary dysmenorrhea is diagnosed when menstrual cramps are the result of a health condition other than your period, including endometriosis, fibroid tumors, and ovarian cysts.

Why Do I Wake Up With A Headache On Weekends Or Holidays When I Sleep In Longer

Many people experience headaches on weekends and holidays. In fact, the “”weekend”” headache is a recognized occurrence. Altered sleep patterns may contribute to weekend headaches. If you use weekends to “”sleep in,”” you may actually be oversleeping, and that may cause migraines in some people. Migraine headaches can begin during the stage of sleep called Rapid Eye Movement . REM sleep accounts for about 25% of adult sleep time. Therefore, the more you sleep, the more REM sleep you experience, and the more likely you are to get a headache. Maintaining a consistent sleep schedule by getting up at the same time as you do during the week should help you avoid this problem.

Is There A Recall On Excedrin 2020

Amazon.com: Excedrin Extra Strength Pain Relief Caplets ...

GSK Consumer Health issued the recall for five types of Excedrin products toward the end of December 2020. Consumers should immediately check Excedrin bottles to see if there is a hole at the bottom. If there isn’t a hole, the consumers can keep the over-the-counter medicine, according to the recall.

Managing Your Menstrual Migraines

Theres no need to continue suffering from head pain due to hormones. Common migraine treatments, such as the application of an ice pack, practicing relaxation exercises, and taking OTC pain relievers, can help relieve menstrual migraines. Please see your doctor if you believe that you may be suffering from menstrual migraines.

References:

  • MacGregor, E. Anne. “Menstrual Migraine: Therapeutic Approaches.” Therapeutic Advances in Neurological Disorders. SAGE Publications, Sept. 2009. Web. http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3002599/.
  • “What Is a Menstrual Migraine?” Excedrin. N.p., n.d. Web. https://www.excedrin.com/migraines/causes/what-is-a-menstrual-migraine/.
  • “Menstrual Migraine.” National Migraine Centre. N.p., n.d. Web. http://www.nationalmigrainecentre.org.uk/migraine-and-headaches/migraine-and-headache-factsheets/menstrual-migraine/.
  • “Menstrual Migraine – The Migraine Trust.” The Migraine Trust. N.p., n.d. Web. https://www.migrainetrust.org/about-migraine/types-of-migraine/menstrual-migraine/.
  • “Migraines, Headaches, and Hormones.” WebMD. Ed. Neil Lava. N.p., 14 July 2016. Web. http://www.webmd.com/migraines-headaches/guide/hormones-headaches.
  • How To Take Excedrin

    Use Excedrin  exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

    Use exactly as directed on the label, or as prescribed by your doctor. Never use more than the recommended dose. An overdose of acetaminophen can damage your liver or cause death.

    Take with food or milk if the medicine upsets your stomach.

    Overuse of migraine headache medicine can make headaches worse. Tell your doctor if this medicine seems to stop working as well.

    This medicine can affect the results of certain medical tests. Tell any doctor who treats you that you are using acetaminophen, aspirin, and caffeine.

    If you need surgery, dental work, or a medical procedure, you may need to stop taking this medicine for a short time.

    Store at room temperature away from moisture and heat.

    Since acetaminophen, aspirin, and caffeine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

    Is Acetaminophen Safe In Pregnancy

    Most doctors say it’s generally safe for people to take acetaminophen during pregnancy for fever and pain, according to Kaiser Permanente. Indeed, many doctors consider acetaminophen to be a safer alternative to NSAIDS, such as ibuprofen, during pregnancy, Live Science previously reported. It’s also one of the most commonly used drugs during pregnancy up to 70% of U.S. women report using acetaminophen at some point during pregnancy, according to the .

    But some studies have linked acetaminophen use during pregnancy with kids’ behavior problems and other conditions later in life.

    For example, according to a 2014 study in the journal JAMA Pediatrics, women who took acetaminophen during pregnancy had a higher risk of having children with attention-deficit/hyperactivity disorder , particularly if the women took the acetaminophen frequency, Live Science previously reported. This Danish study included 65,000 women who gave birth between 1996 and 2002.

    In 2015, the FDA announced that it had reviewed the latest researchers on acetaminophen in pregnancy, and determined that there was too little evidence to make any recommendations. So the agency urged pregnant people to discuss medications with their doctor before using them.

    This article is for informational purposes only, and is not meant to offer medical advice. This article was updated on June 21, 2021 by Rachael Rettner.

    Watch Out For Your Kidneys When You Use Medicines For Pain

    How To Use Excedrin Migraine Relief Caplets Review

    August 12, 2014, 10:06am EDT

    What do you do if you have a headache, fever, or muscle pain? Chances are you go to the local drug store to pick up an overthecounter pain medicine. These drugs are the medicines most often used by Americans. Pain medicines, also called analgesics, help relieve pain, fever, and even inflammation. These medicines may help with arthritis, colds, headache , muscle aches, menstrual cramps, sinusitis and toothache.

    These drugs are effective and usually safe. However, it is important to realize that no medicine is completely without risk. They should be used carefully. When used improperly, pain medicines can cause problems in the body, including the kidneys. According to the National Kidney Foundation, as many as 3 percent to 5 percent of new cases of chronic kidney failure each year may be caused by the overuse of these painkillers. Once kidney disease occurs, continued use of the problem drug makes it worse.

    Nonprescription pain medicines should not be used without your doctors permission if you know you have low kidney function. Also, even if your kidney function is good, longterm use with high doses of these pain drugs may harm the kidneys. Kidney damage happens because high doses of the drugs have a harmful effect on kidney tissue and structures. These drugs can also reduce the blood flow to the kidney. If you are older, your kidneys may have a stronger reaction to these medicines and you may need a smaller dose.

    How Much Caffeine In Excedrin

    • Excedrin Migraine: Acetaminophen 250mg + Caffeine 65 mg + Aspirin 250mg
    • Excedrin Tension Headache: Acetaminophen 500mg + Caffeine 65 mg
    • Excedrin Extra Strength: Acetaminophen 250 mg + Caffeine 65 mg + Aspirin 250 mg

    In comparison a typical 8 ounce serving of brewed coffee contains at least 95-100mg of caffeine.

    If youre pregnant, limit the amount of caffeine you have to 200 milligrams a day. This is about the same as 2 x 8 ounce of instant coffee.

    High levels of caffeine in pregnancy can result in babies having a low birthweight, which can increase the risk of health problems in later life. Too much caffeine can also cause a miscarriage.

    What Are The Side Effects Of Excedrin

    Common side effects of excedrin Includes:

    • Heartburn, stomach upsets are side effects of excedrin.
    • Restlessness, anxious feeling, depressed mood, or
    • Sleep problems .

    Seek emergency medical help if you experience allergic reactions to Excedrin, such as breathing difficulty, hives, swelling of your tongue, lips, face or throat.

    Acetaminophen can cause fatal skin reactions in rare cases. This can happen even if you took Acetaminophen before and had no reactions. Stop using Excedrin at once and call your doctor of you experience a rash that spreads and causes peeling and blistering or skin redness. You should never again use medicines that contain Acetaminophen if you have such reactions.

    Stop taking excedrin and inform your doctor immediately if you have the following severe side effects of excedrin:

    • Severe agitation, anxiety, panic, confusion,
    • Easy bleeding or bruising,
    • A light-headed feeling, like you might pass out;
    • Hot or thirsty feeling, not able to urinate, dry or hot skin and heavy sweating:
    • Signs of stomach bleeding such as tarry or bloody stools and coughing or vomiting blood;
    • High potassium- muscle weakness, slow heart rate, tingly feeling;
    • Liver problems- upper stomach pain, nausea, itching, dark urine, loss of appetite, clay-colored stools, jaundice .

    What Happens If I Overdose On Excedrin

    Early signs of acetaminophen overdose include loss of appetite, nausea, vomiting, sweating, or weakness. Later symptoms may include upper stomach pain, dark urine, and yellowing of your skin or eyes.

    Overdose symptoms may also include ringing in your ears, headache, diarrhea, hallucinations, fast or slow heart rate, or seizure .

    Cherry Hill Woman Sues Novartis Over Marketing Of Excedrin Pain Medicines

    Amazon.com: GoodSense Arthritis Pain Acetaminophen ...

    -2b7733c43eeb7671.jpg

    A Cherry Hill woman has filed a lawsuit in federal court accusing Novartis of consumer fraud for selling its Excedrin Migraine medicine at a higher price than Excedrin Extra Strength though both pain relievers have identical ingredients in the same quantities. In above photo, a Rite Aid in Newark is charging $17.49 for Excedrin Migraine and $16.49 for Extra Extra Strength in the 200-capsule bottles. It also charges more for the migraine medicine in 100-capsule bottles.

    The two kinds of Excedrin have distinctly different looks.

    Extra Strength comes in a green box and says it treats headaches, colds, muscle aches, sinusitis, toothaches and premenstrual cramps.

    Excedrin Migraine, packaged in red, only treats migraines.

    Even the lettering on the two boxes are in different positions so consumers can tell them apart. But because both pain medicines contain the same amount of the same active ingredients acetaminophen, aspirin and caffeine they are essentially identical.

    One key ingredient is different: price.

    Excedrin Migraine generally costs about 12 percent to 15 percent more than Excedrin Extra Strength for the 24-, 100-, 200- and 300-count bottles.

    That means consumers can spend between 50 cents and $1.50 more per bottle for the migraine medicine, which ranges from $10 to $18.

    Muhlstock said his client “didnt understand why she was paying more for the same product. It didnt seem right.”

    What Are The Symptoms Of Sinus Headaches

    Sinus headaches are associated with a deep and constant pain in the cheekbones, forehead or bridge of the nose. The pain usually intensifies with sudden head movement or straining. The pain is usually accompanied by other sinus symptoms, such as nasal discharge, feeling of fullness in the ears, fever, and facial swelling.

    Whether your headache symptoms can actually be attributed to the sinuses will need to be determined by health care professionals. If your headache is caused by a sinus blockage, such as an infection, you will likely have a fever and require a prescription medication.

    What Causes Abdominal Migraine

    The cause of abdominal migraine is unknown. We dont know the exact connection between an abdominal migraine and a classic migraine, but we do know theres a connection between the gut and the brain, says Deena Kuruvilla, MD, a neurologist and specialist in facial and headache pain at Yale Medicine. Many of the drugs we use to treat depression, for example, are effective in treating an abdominal migraine.

    Why Was Excedrin Recalled 2020

    Over 400,000 Excedrin bottles recalled due to holes in bottoms of bottles, posing child poisoning risk. GlaxoSmithKline , Excedrins manufacturer, announced the recall Wednesday for many of its aspirin and acetaminophen-based, over-the-counter products sold nationwide between March 2018 and September 2020.

    When Should I Seek Immediate Help Or Contact My Healthcare Provider

    Excedrin Tension Headache for Pain What You Should Know

    Schedule a visit with your healthcare provider if:

    • The number or severity of your migraines increase, or your headache pattern changes.
    • Youre experiencing new or different side effects.
    • Your medications no longer seem to be working.
    • Your headache comes on suddenly.
    • You are experiencing the worst headache of my life.
    • You have a headache after experiencing a head injury.
    • You are having neurologic symptoms that you have never had before, including speaking difficulty, balance problems, vision problems, mental confusion, seizures, or numbing/tingling sensations.

    What Do I Need To Know Or Do While I Take Excedrin

    Whenever you are on medication, you need to be more concerned about your food and lifestyle to avoid the side effects. The same rule goes for the Excedrin Back & Body. You can easily avoid any adverse impact of Excedrin by following the tips given below,

    • While reaching out for any medical care, tell the professional that you take Excedrin. 
    • Excedrin contains Acetaminophen. Avoid taking any other drug that includes the same ingredient. Consuming too much Acetaminophen can cause liver issues. 
    • Ask your doctor if consuming alcohol will do any harm.
    • Excedrin Back & Body is not safe for pregnant ladies and those who are trying to conceive. Also, consult your doctor if you are breastfeeding an infant. 
    • Excedrin is not suitable for children and teenagers with flu, chickenpox, and infection. 

    If Theyre The Same Medication Why Can I Only Take 2 Tablets Of Excedrin Migraine But I Can Take 8 Tablets Of Excedrin Extra Strength

    Combination pain relievers used to treat migraines, like Excedrin Migraine, can cause medication overuse headaches, also known as rebound headaches. If you frequently take a pain reliever for migraines and/or exceed the recommended daily dosage, you can get a medication overuse headache once the pain relief wears off, prompting you to take even more medication. Over time, this can lead to shorter periods of pain relief and recurrent chronic headaches. The dosage recommendation for Excedrin Migraine is to help prevent this from happening.

    What Can I Do To Help Relieve The Symptoms Of A Menstrual Migraine

    Do your best to figure out what makes your hormone headaches better or worse. For example, if light causes pain and you feel overheated, stay in a cool, dark room. Additional tips include:

    • Keep your blood sugar levels up by eating small, frequent snacks. Never miss a meal.
    • Learn relaxation techniques.
    • Avoid too little or too much sleep, and keep a regular sleep pattern.
    • Change your diet, if needed.
    • Avoid stress when you can, and learn how to manage it when you cant.

    Do Not Use Excedrin In The Following Cases:

    Acetaminophen (Tylenol) Side Effects

    Do not use excedrin if you are allergic to aspirin, acetaminoohen , caffeine or any NSAIDs such as motrin, advil, orudis, aleve, lodine, indocin, toradol, voltaren, relafen, mobic, feldene among others.

    Aspirin can cause fatal intestinal or stomach bleeding. These conditions may manifest without warning when using Excedrin.

    You should ask your doctor or pharmacist if it is safe to use excedrin when having conditions such as;

    • Headache after bending, coughing, head injury or exercising
    • If any doctor diagnosed you for migraines or
    • If you have your first headache after 50 years of age.

    What To Know About The Symptoms You Might Be Experiencingand How To Handle Them

    When you have headache pain, theres a good chance you want relief from the painfast. Over-the-counter medications like Excedrin® can help ease your distress. While deciding which Excedrin® treatment is right for you, its useful to understand the uses, warnings, and side effects of each medication as well as how to handle them should they occur.

    How Do I Know If Analgesics Have Affected My Kidneys

    Your doctor can check your kidneys by doing a simple blood test called a serum creatinine test. The results of the serum creatinine test can be used to estimate your glomerular filtration rate . Your GFR number tells your doctor how much kidney function you have.

    A urine test for the presence of protein may also be done. Persistent protein in the urine may be an early indication of kidney damage.

    What Other Drugs Interact With Naproxen

    If your doctor has directed you to use this NSAID, your medical doctor or pharmacist may already be aware of any possible drug interactions and may be monitoring you for them. Do not start, stop, or change the dosage of any medicine before checking with your doctor, health care provider or pharmacist first for more health information.

    Naproxen has no known severe interactions with any drugs.

    Serious Interactions of Naproxen include:

    Naproxen has moderate interactions with at least 229 different drugs.

    Naproxen has mild interactions with at least 80 different drugs.

    This information does not contain all possible interactions. Therefore, before using this drug, tell your doctor or pharmacist of all the medications you use. Keep a list of all your medications with you, and share the list with your doctor and pharmacist. Check with your physician if you have health questions, concerns, or more health information.

    Can Acetaminophen Cause Liver Damage

    Excedrin for migraines (1999)

    In the United States, acetaminophen is the most common cause of acute liver failure, according to the Mayo Clinic

    In January of 2011, the FDA urged health care professionals to stop prescribing combination drug products that contain more than 325 milligrams of acetaminophen per dose to reduce the risk of liver damage, according to the American Society of Anesthesiologists. By 2014, the agency announced that all manufacturers of prescription combination drug products with acetaminophen had stopped making products with more than 325 mg of acetaminophen. Though the risk of liver damage from overdose of acetaminophen has long-been known, this most recent action is targeted at reducing the number of people who overdose by unknowingly taking too many medications that contain acetaminophen, the FDA said.

    When the liver breaks down acetaminophen, it produces a toxic metabolite called NAPQI. But when people take the recommended dose of acetaminophen, only a small amount of NAPQI is produced, and the liver is able to clear this metabolite. However, when people take an overdose, this clearance pathway becomes overwhelmed and NAPQI damages the liver, according to the Utah Poison Control Center.

    Patients should be sure to tell their doctor if they have any history of liver problems or drink more than two alcoholic beverages per day.

    This Excedrin Really Works

    I have chronic back pain for a very long time now. A few years after spinal surgery, I began having pain again and suffered spinal stenosis and herniations. I did not like the idea of pain medicine, so I began trying over the counter pain relievers. Most of the ones I tried in the past didn’t work well, even when taking the maximum allowed daily dose. After those didn’t work, I tried Tylenol which seemed to help a little more, yet I was still having to take up to six a day for some relief. Before switching to excedrin back and body, I tried aleve and even though it was less I had to take, it didn’t provide the relief I needed. So I finally tried the excedrin back and body and I was extremely happy. Not only did it significantly help my back, but it helped headaches, muscle aches, and those all over aches from everyday wear and tear on your body. This is the one I truly believe is most helpful, especially if you have a bad back. I am a very happy customer and would definitely recommend.

    mrshunkler417

    What Should I Avoid

    Avoid drinking alcohol while you are taking Excedrin. Alcohol may increase your risk of stomach bleeding while taking aspirin, or liver damage while taking acetaminophen.

    Ask a doctor or pharmacist before using any other cough, cold, allergy, pain, menstrual symptom, or fever medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Aspirin and caffeine are also contained in many combination medicines. Check the label to see if a medicine contains acetaminophen, APAP, aspirin, or caffeine.

    Avoid taking another NSAID such as aspirin, ibuprofen , naproxen , celecoxib, diclofenac, indomethacin, meloxicam, and others.

    Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

    Can Excedrin Be Taken Before Or After A Blood Glucose

    Excedrin and Headaches Blood Glucose and Diabetes Excedrin and Migraines Blood Glucose and Weight Loss Excedrin and Pain Blood Glucose and Hypoglycemia Excedrin and Tylenol Blood Glucose and Feeling Hungry Excedrin and Aspirin Blood Glucose and Worried Treato does not review third-party posts for accuracy of any kind, including for medical diagnosis or treatments, or events in general. Treato does not provide medical advice, diagnosis or treatment. Usage of the website does not substitute professional medical advice. The side effects featured here are based on those most frequently appearing in user posts on the Internet. The manufacturer’s product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you. The information reflected here is dependent upon the correct functioning of our algorithm. From time-to-time, our system might experience bugs or glitches that affect the accuracy or correct application of mathematical algorithms. We will do our best to update the site if we are made aware of any malfunctioning or misapplication of these algorithms. We cannot guarantee results and occasional interruptions in updating may occur. Please continue to check the site for updated information.Continue reading >>

    How Should I Take Excedrin Migraine

    Pin on Best of Migraine Savvy.com

    Excedrin Migraine is typically taken right away, when symptoms first begin. Adults can take 2 caplets or gel tabs with a glass of water in any 24-hour period unless directed by a healthcare provider. For some people, Excedrin Migraine can start relieving migraine pain in as little as 30 minutes.

    For children or teenagers under 18 years of age, youll want to talk to a provider before use. Since Excedrin Migraine contains aspirin, there is a risk of Reyes syndrome, a rare but serious illness that can occur if children or teenagers who have had a recent viral infection like chickenpox or the flu use Excedrin Migraine. Also, avoid giving aspirin or aspirin-containing products to children under 12 years old.

    Will You Have Low Blood Sugar With Excedrin

    Drug comparison of Singulair, Xyzal for a 19 year old girl NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients are NOT considered. WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health. DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk. You may report adverse side effects to the FDA at or 1-800-FDA-1088 . If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.Continue reading >>

    RELATED ARTICLES

    Popular Articles